MAUDE Adverse Event Report: BIO-DETEK INCORPORATED CPR STAT PADZ HVP MULTI-FUNCTION CPR ELECTRODES -

BIO-DETEK INCORPORATED CPR STAT PADZ HVP MULTI-FUNCTION CPR ELECTRODES -
Model Number 8900-0402
Medical Device Problem Codes Arcing of Electrodes (2289); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while attempting to defibrillate a patient (age & gender unknown), an arc occurred at the electrode pads.After removing the electrode pads, burns were found on the patient's skin.Complainant indicated that the clinician obtained another set of electrode pads to continue treating the patient and after the sixth defibrillation, the doctor stopped the resuscitation.Complainant indicate that the patient sustained burns, the degree of patient burns and any adverse effect was not available.
 
Additional Manufacturer Narrative
This report was inadvertently submitted as a duplicate.The reported event was originally reported under medwatch 1220908-2020-00029.This claim is being closed as a duplicate.Evaluation results: the device was not returned, instead the suspect electrode pads were received for evaluation.The electrodes were adhered together with the cpr puck in between the pads.The pads were seperated and visually inspected.There was evidence of arcing on the outer edge of the sternum pad.The energy concentration observed on the pads showed that the energy took the path of least resistance.Which indicates that there was poor coupling of the electrode pads to the patient's skin (air).This report has been closed as poor coupling (continuity).

Brand Name
CPR STAT PADZ HVP MULTI-FUNCTION CPR ELECTRODES -
Common Device Name
ELECTRODE
Manufacturer (Section D)
BIO-DETEK INCORPORATED
525 narragansett park drive
pawtucket RI 02861
MDR Report Key10018617
Report Number1218058-2020-00042
Device Sequence Number3159350
Product Code MKJ
UDI-Device Identifier00847946016319
UDI-Public00847946016319
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number8900-0402
Device Catalogue Number8900-0402
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date05/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;